Alert archive / California / Wind Advisories in 2007
Wind Advisory 73, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 11, 2007, 9:15 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2007, 9:15 PM PST (05:15 UTC)
- Expired
- Jan 12, 2007, 3:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 120515 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 915 PM PST THU JAN 11 2007 ...WIDESPREAD HARD FREEZE POSSIBLE OVER SOUTHWESTERN CALIFORNIA THIS WEEKEND... ...GUSTY WINDS ACROSS THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS TONIGHT... .AN UPPER LEVEL LOW OVER NEVADA WILL HELP TO USHER IN A FRIGID AIRMASS TO SOUTHWESTERN CALIFORNIA FOR THIS WEEKEND. WHILE HIGHS WILL STRUGGLE TO REACH THE MID 40S TO MID 50S OVER THE COAST AND VALLEYS DURING THE DAY FRIDAY AND SATURDAY...THE BIGGEST CONCERN WILL BE FRIDAY NIGHT AND SATURDAY NIGHT WHERE THERE WILL BE WIDESPREAD AND PROLONGED HARD FREEZES. FREEZE WATCHES AND WARNINGS ARE NOT ISSUED FOR THE MOUNTAINS...BUT THERE WILL BE EXTREMELY COLD AND HAZARDOUS TEMPERATURES FURTHER WORSENED BY GUSTY WINDS THROUGH THE WEEKEND. SINCE THERE HAVE ALREADY BEEN TWO OR MORE FREEZES FOR SAN LUIS OBISPO COUNTY...THE WESTERN AND INTERIOR PORTIONS OF SANTA BARBARA COUNTY...AND THE ANTELOPE VALLEY FREEZE WATCHES AND WARNINGS ARE NO NO LONGER ISSUED...BUT THESE AREAS WILL ALSO HAVE OVERNIGHT HARD FREEZES BOTH FRIDAY AND SATURDAY NIGHT. AT THIS TIME THE LOS ANGELES COUNTY COAST DOES NOT SEEM LIKELY FOR A FREEZE. TEMPERATURES...HOWEVER...WILL DIP TO NEAR FREEZING AND A FROST ADVISORY MAY BE NEEDED. GUSTY NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAIN OVERNIGHT. WINDS IN THE ANTELOPE VALLEY HAVE DIMINISHED...BUT WILL STILL BE 20 TO 30 MPH WITH HIGHER GUSTS FOR MOST OF THE NIGHT. CAZ059-120615- /O.CAN.KLOX.WI.Y.0072.000000T0000Z-070112T0500Z/ ANTELOPE VALLEY- 915 PM PST THU JAN 11 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ CAZ039-121100- /O.UPG.KLOX.FZ.A.0001.070113T0900Z-070114T1700Z/ /O.NEW.KLOX.FZ.W.0001.070113T0900Z-070114T1700Z/ /O.NEW.KLOX.WI.Y.0073.070112T0515Z-070112T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- 915 PM PST THU JAN 11 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY FOR A WIDESPREAD HARD FREEZE... ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 3 AM PST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY BOTH FRIDAY AND SATURDAY NIGHTS. TEMPERATURES WILL FALL BELOW FREEZING BY LATE EVENING AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT FOR BOTH NIGHTS. IT APPEARS SATURDAY NIGHT MAY BE THE COLDER OF THE TWO NIGHTS. RECORD LOW TEMPERATURES WILL LIKELY BE BROKEN WITH THIS COLD SNAP. PEOPLE WITH INTEREST AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS...SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR FREEZING TEMPERATURES NOW. A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IN ADDITION...FOR TONIGHT...GUSTY NORTH WINDS HAVE DEVELOPED BELOW PASSES AND CANYONS...WITH WINDS OF 25 TO 35 MPH. GUSTS OVER 4O MPH WILL BE POSSIBLE AS WELL. WINDS WILL DIMINISH LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-044>047-088-121100- /O.UPG.KLOX.FZ.A.0001.070113T0900Z-070114T1700Z/ /O.NEW.KLOX.FZ.W.0001.070113T0900Z-070114T1700Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS- SANTA CLARITA VALLEY- 915 PM PST THU JAN 11 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY FOR A WIDESPREAD HARD FREEZE... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY BOTH FRIDAY AND SATURDAY NIGHTS. TEMPERATURES WILL FALL BELOW FREEZING BY LATE EVENING AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT FOR BOTH NIGHTS. MINIMUM TEMPERATURES MAY FALL TO AS LOW AS THE UPPER TEENS TO LOW 20S IN THE COLDEST INTERIOR VALLEYS SUCH AS OJAI VALLEY....ESPECIALLY FOR SATURDAY NIGHT WHICH APPEARS SHOULD BE THE COLDER OF THE TWO NIGHTS. RECORD LOW TEMPERATURES WILL LIKELY BE BROKEN IN SOME AREAS WITH THIS COLD SNAP. PEOPLE WITH INTEREST AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS... SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR FREEZING TEMPERATURES NOW. A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ052-121100- /O.NEW.KLOX.WI.Y.0073.070112T0515Z-070112T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 915 PM PST THU JAN 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
1 follow-up statement
000 WWUS76 KLOX 121113 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 313 AM PST FRI JAN 12 2007 ...A WIDESPREAD HARD FREEZE IS LIKELY ACROSS MUCH OF SOUTHWESTERN CALIFORNIA THIS WEEKEND... .AN UPPER LEVEL LOW OVER NEVADA WILL HELP TO USHER IN A FRIGID AIRMASS TO SOUTHWESTERN CALIFORNIA TODAY THROUGH THIS WEEKEND. THIS WILL LEAD TO RECORD OR NEAR RECORD COLD ACROSS SOUTHWESTERN CALIFORNIA TONIGHT AND AGAIN SATURDAY NIGHT...WITH WIDESPREAD AND PROLONGED HARD FREEZES LIKELY ACROSS MUCH OF THE AREA. AREAS WHICH WILL BE PARTICULAR HARD HIT BY THE FREEZES INCLUDE THE SOUTH COAST OF SANTA BABARA COUNTY...COASTAL AND VALLEY SECTIONS OF VENTURA COUNTY...AND THE LOS ANGELES COUNTY VALLEYS. IN THESE AREAS...TEMPERATURES WILL LIKELY DROP INTO THE 20S EACH NIGHT...AT LEAST IN LOCATIONS THAT DO NOT HAVE MUCH IN THE WAY OF WIND. LOWS COULD EVEN DROP INTO THE UPPER TEENS IN THE COLDER WIND SHELTERED LOCATIONS IN THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES SATURDAY NIGHT. AT THIS TIME...IT DOES NOT APPEAR AS THOUGH THE LOS ANGELES COUNTY COAST WILL HAVE A WIDESPREAD FREEZE...ALTHOUGH EVEN THERE... TEMPERATURES MAY DROP TO NEAR FREEZING IN A FEW WIND SHELTERED LOCATIONS. AREAS OF FROST ARE QUITE POSSIBLE...AND A FROST ADVISORY MAY BE NEEDED. FREEZE WATCHES AND WARNINGS ARE NOT ISSUED FOR THE MOUNTAINS...BUT THERE WILL BE EXTREMELY COLD AND HAZARDOUS TEMPERATURES FURTHER WORSENED BY GUSTY WINDS THROUGH THE WEEKEND. WIND CHILL VALUES IN THE MOUNTAINS WILL DROP TO ZERO TO 10 DEGREES BELOW ZERO AT TIMES THROUGH SUNDAY MORNING. SINCE THERE HAVE ALREADY BEEN TWO OR MORE FREEZES FOR SAN LUIS OBISPO COUNTY...THE WESTERN AND INTERIOR PORTIONS OF SANTA BARBARA COUNTY...AND THE ANTELOPE VALLEY FREEZE WATCHES AND WARNINGS ARE NO NO LONGER ISSUED...BUT THESE AREAS WILL ALSO HAVE OVERNIGHT HARD FREEZES BOTH FRIDAY NIGHT AND SATURDAY NIGHT. CAZ039-121715- /O.EXP.KLOX.WI.Y.0073.000000T0000Z-070112T1100Z/ /O.CON.KLOX.FZ.W.0001.070113T0900Z-070114T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 313 AM PST FRI JAN 12 2007 ...WIND ADVISORY HAS EXPIRED... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY FOR A WIDESPREAD HARD FREEZE... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY. A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY BOTH TONIGHT AND SATURDAY NIGHT. TEMPERATURES WILL FALL BELOW FREEZING BY LATE EVENING AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT FOR BOTH NIGHTS. IT APPEARS SATURDAY NIGHT MAY BE THE COLDER OF THE TWO NIGHTS. RECORD LOW TEMPERATURES WILL LIKELY BE BROKEN WITH THIS COLD SNAP. PEOPLE WITH INTEREST AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS... SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR FREEZING TEMPERATURES NOW. A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. LOCALLY GUSTY NORTH WINDS 15 TO 25 MPH WILL CONTINUE BELOW PASSES AND CANYONS THROUGH DAYBREAK...BUT WINDS WILL BE BELOW ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CAZ052-121215- /O.EXP.KLOX.WI.Y.0073.000000T0000Z-070112T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 313 AM PST FRI JAN 12 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCALLY GUSTY NORTH WINDS 15 TO 25 MPH WILL CONTINUE BELOW PASSES AND CANYONS THROUGH DAYBREAK...BUT WINDS WILL BE BELOW ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CAZ040-044>047-088-121715- /O.CON.KLOX.FZ.W.0001.070113T0900Z-070114T1700Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS- SANTA CLARITA VALLEY- 313 AM PST FRI JAN 12 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY FOR A WIDESPREAD HARD FREEZE... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY. A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY BOTH TONIGHT AND SATURDAY NIGHT. TEMPERATURES WILL FALL BELOW FREEZING BY LATE EVENING AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT FOR BOTH NIGHTS. MINIMUM TEMPERATURES MAY FALL TO AS LOW AS THE UPPER TEENS TO LOWER 20S IN THE COLDEST INTERIOR VALLEYS SUCH AS OJAI VALLEY.... ESPECIALLY FOR SATURDAY NIGHT WHICH APPEARS SHOULD BE THE COLDER OF THE TWO NIGHTS. RECORD LOW TEMPERATURES WILL LIKELY BE BROKEN IN SOME AREAS WITH THIS COLD SNAP. PEOPLE WITH INTEREST AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS... SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR FREEZING TEMPERATURES NOW. A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ BRUNO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 11, 3:20 PM PST, 5 hours 55 minutes earlier.
Area forecast discussion, Jan 11, 3:20 PM PST, 5 hours 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 320 PM PST THU JAN 11 2007 ...VERY COLD TEMPERATURES ON TAP FOR THE SOUTHLAND THROUGH SUNDAY... .SHORT TERM...(TONIGHT-SUNDAY)...BOTH THE GFS AND WRF MODELS ARE MORE IN LINE AS UPPER LVL LOW CONTINUES TO PLUMMET SOUTH OVER INTERIOR OREGON. THIS LOW WILL CONTINUE TO DROP TO THE SOUTH NEAR LAKE TAHOE THIS EVENING AND FOLLOW THE CA/NV BORDER DOWN TO LAS VEGAS BY FRIDAY MORNING. THIS IS YET ANOTHER CLASSIC INSIDE SLIDER WE HAVE GROWN ACCUSTOMED TO SEEING SO FAR THIS WINTER. WILL KEEP A CHANCE OF SHOWERS IN LA COUNTY TONIGHT AND SLIGHT CHANCE EVERYWHERE ELSE. THIS SYSTEM IS LACKING MOISTURE...BUT THE LA BASIN WILL HAVE THE BEST CHANCE DUE TO THE LOW LEVEL MOISTURE IN PLACE AND A MODEST 90 MPH JET CORE WITH FAVORABLE RIGHT REAR QUAD PLACEMENT TONIGHT. PRECIP AMOUNTS SHOULD BE LESS THAN A QUARTER OF AN INCH ANYWHERE...WITH A TENTH OF AN INCH MOST LIKELY IF PRECIP DOES OCCUR. SNOW LEVEL SHOULD REMAIN ABOVE 3500 FT TONIGHT...THEN DROP TO NEAR 2000 FT BY MORNING...BRINGING A DUSTING TO THE HIGHEST PEAKS OF THE LOCAL FOOTHILLS IN VTU AND LA COUNTIES. BOTH GFS AND WRF CROSS SECTIONS INDICATE BROAD NW FLOW AND COLD TEMPS SCOURING OUT ANY LOW LEVEL MOISTURE BY EARLY MORNING. THEREFORE DO NOT FEEL THAT LOW LYING VALLEYS WILL RECEIVE ANY SNOWFALL FROM THIS SYSTEM OVERNIGHT. GUSTY NW WINDS WILL MOVE ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND S COAST THROUGH THIS EVENING...BUT SHOULD REMAIN BELOW ADVISORY LEVELS. BOTH MODELS ARE FRAILLY UNIMPRESSIVE WITH LOW LEVEL WINDS IN THE WAKE OF THE FRONT...WHICH IS A BIT SURPRISING. LATEST WATER VAPOR IMAGERY INDICATED A NICE AREA OF SUBSIDENCE BEGINNING TO MOVE ACROSS THE COASTAL WATERS NEAR MONTEREY...AND COULD HELP WINDS STRENGTHEN ACROSS THE SBA/VTU/LA COUNTY MOUNTAINS LATER TONIGHT. DID ADD WIND ADVISORY FOR THE ANTELOPE VALLEY AS GUSTY SOUTHWEST WINDS WITH GUSTS TO 50 MPH DEVELOPING IN FRONT OF THE COLD FRONT. WINDS SHOULD DIMINISH SOME AFTER 9PM. THE BIG STORY WILL CONTINUE TO BE THE ARCTIC BLAST MOVING INTO THE REGION LATE TONIGHT AND STICKING AROUND THROUGH SUNDAY. LATEST 18Z MODEL RUNS CONTINUE TO SHOW EXTREMELY COLD TEMPERATURES ACROSS THE REGION BEGINNING TONIGHT IN THE NORTHERN ZONES...AND AFFECTING THE MOST SOUTHERN AREAS TOMORROW NIGHT. LOOKS LIKE TWO VERY COLD NIGHTS ACRS THE AREA FRI NIGHT AND SAT NIGHT...WITH RECORD OR NEAR RECORD LOW TEMPERATURES POSSIBLE IN MANY LOCATIONS. HARD FREEZES ARE POSSIBLE IN ALL AREAS WITH THE EXCEPTION OF THE L.A. COUNTY CST AND CATALINA ISLAND. FREEZE WATCHES HAVE BEEN ISSUED FOR THE L.A. AND VTU COUNTY VLYS...THE VENTURA COUNTY CST...THE SBA COUNTY S CST...AND THE SANTA MONICA MTNS. SINCE CSTL SXNS OF SLO AND SBA COUNTIES HAVE ALREADY EXPERIENCED A FEW NIGHTS OF TEMPS IN THE 20S...THOSE AREAS WERE NOT INCLUDED IN THE WATCH. HOWEVER PORTIONS OF THE CENTRAL COAST WILL LOWER INTO THE UPPER 20S...WHILE THE INTERIOR SECTIONS OF SLO COUNTY WILL DROP TO THE 20S TONIGHT AND INTO THE TEENS BY FRIDAY NIGHT. THE LA BASIN WILL DROP INTO THE UPPER 30S FRIDAY NIGHT AND SATURDAY NIGHT...WHILE LA/VTU/SBA VALLEYS WILL BE IN THE BONE CHILLING UPPER 20S...AND IN THE MID 20S IN SOME OF THE SHELTERED LOCATIONS. MIN TEMPS WILL SLOWLY BEGIN TO REBOUND SUNDAY NIGHT AND BECOME MORE NORMAL BY NEXT TUE. HIGH TEMPS FOR FRIDAY WILL REMAIN IN THE 50S IN THE WARMEST LOCATIONS AND BE ONLY SLIGHTLY WARMER ON SATURDAY IN MOST VALLEY AND COASTAL LOCATIONS...CONTINUING TO REMAIN WELL BELOW NORMAL. .LONG TERM...(MONDAY-THURSDAY) HGTS WILL RISE ACRS THE AREA ON MONDAY...SO TEMPS WILL LIKELY BE ON THE RISE. UPPER RIDGE BEGINS TO BUILD IN BY TUESDAY WHICH WILL HELP HIGH TEMPS RECOVER EVEN MORE THROUGH WED...WITH ANOTHER HINT OF COOLING FOR THURSDAY AS UPPER LOW TO THE SOUTHWEST BEGINS TO MOVE TOWARDS THE SOUTHLAND. THE MAIN SURFACE FEATURE WILL BE A STRONG SFC HIGH BUILDING INTO THE GREAT BASIN WHICH WILL HELP WITH THE OFFSHORE FLOW THROUGH WED. LOOKS LIKE OFFSHORE GRADS PEAK MON NIGHT/TUE...AND WIND ADVISORIES/WARNINGS MAY BE REQUIRED FOR SOME AREAS. YET AGAIN...CONDITIONS MAY APCH CRITICAL VALUES FOR FIRE DANGER. WINDS SHOULD BEGIN TO SLACK OFF WED BUT REMAIN LIGHTLY OFFSHORE. && .AVIATION... NORTH OF POINT CONCEPTION OVERCAST SKIES SHOULD STAY ABOVE MVFR CAT THROUGH THIS EVENING. GUSTY NW WINDS ARE LIKELY TO CONTINUE AT KSMX KSBP AND KPRB THROUGH THIS EVENING. ANY PRECIP LOOKS UNLIKELY. SOUTH OF POINT CONCEPTION...DEEP BUT WEAKENING MARINE LAYER UP TO 050...WILL LIKELY DISSIPATE AS COLD AIR COMES IN. THERE IS STILL A SMALL CHANCE FOR SOME SPOTTY DRIZZLE THROUGH THIS EVENING. IT APPEARS THAT MVFR CIGS NEAR 025 WILL STICK AROUND LONGER THAN PREVIOUSLY THOUGHT...BUT SHOULD RAISE TO ABOVE VFR BY 05Z MOST EVERYWHERE...AND SOME CLEARING EVEN POSSIBLE LATER IN THE NIGHT. RAIN CHANCES CONTINUE TO LOOK SMALL...WITH THE ONLY LEGIT CHANCE AT KLAX KLGB KVNY AND KBUR. AMOUNTS WOULD BE VERY SMALL IF IN FACT ANYTHING COMES OUT TONIGHT. WINDS WILL PICKUP OVERNIGHT AS THE FRONT PASSES. KLAX WILL CONTINUE TO BE OVERCAST BETWEEN 025-035 THROUGH THIS EVENING... WESTERLY WIND WILL CONTINUE THROUGH TONIGHT...WITH GUSTS NEAR 20 KT POSSIBLE THIS EVENING AND AGAIN FRI MORNING. VERY LIGHT RAIN IS POSSIBLE BUT NOT LIKELY. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...KAPLAN/KITTELL AVIATION...KITTELL
Hazardous weather outlook, Jan 11, 1:25 PM PST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 125 PM PST THU JAN 11 2007 CAZ034>041-044>047-051>054-059-087-088-121400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 125 PM PST THU JAN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG GUSTY NORTHWEST WINDS 25 TO 35 KNOTS WITH LOCAL GUSTS TO 40 KNOTS WILL OCCUR ACROSS THE OUTER WATERS OF SOUTHERN CALIFORNIA THROUGH THIS EVENING BEFORE DIMINISHING BELOW GALE WARNING THRESHOLDS EARLY FRIDAY MORNING. GUSTY SOUTHWEST WINDS WILL ALSO AFFECT PORTIONS OF THE ANTELOPE VALLEY THIS AFTERNOON THROUGH THIS EVENING. THERE IS A CHANCE OF SHOWERS TODAY AND TONIGHT. SNOW LEVELS WILL LOWER SHARPLY LATER TODAY...FALLING TO BETWEEN 1500 AND 2000 FEET LATE TONIGHT. WHILE PRECIPITATION AMOUNTS DO NOT LOOK TO BE TOO HEAVY...THERE COULD BE SOME SNOW IN THE FOOTHILLS ABOVE THE COASTAL VALLEYS BY LATE TONIGHT...AND IN THE ANTELOPE AND CUYAMA VALLEYS...AND THE MOUNTAINS. EXPECT LITTLE OR NO ACCUMULATION IN THE FOOTHILLS...BUT THERE COULD BE UP TO AN INCH IN THE ANTELOPE AND CUYAMA VALLEYS...WITH A COUPLE OF INCHES POSSIBLE IN THE MOUNTAINS. SNOW COULD ADVERSELY IMPACT MAJOR ROADWAYS INTO AND THROUGH THE MOUNTAINS AND DESERTS TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SHOWERS FRIDAY INTO FRIDAY EVENING. SNOW LEVELS WILL BE BETWEEN 1500 AND 2000 FEET LATE TONIGHT. THERE MAY STILL BE SOME SNOW IN THE FOOTHILLS ABOVE THE COASTAL VALLEYS...IN THE ANTELOPE AND CUYAMA VALLEYS...AND THE MOUNTAINS. EXPECT LITTLE OR NO ACCUMULATION IN THE FOOTHILLS...BUT THERE COULD BE UP TO ANINCH OF SNOW IN THE ANTELOPE AND CUYAMA VALLEYS...WITH AN INCH OR TWO POSSIBLE IN THE MOUNTAINS. SNOW COULD ADVERSELY IMPACT MAJOR ROADWAYS INTO AND THROUGH THE MOUNTAINS AND DESERTS FRIDAY INTO FRIDAY NIGHT.VERY COLD TEMPERATURES ARE EXPECTED ACROSS THE SOUTHLAND FROM FRIDAY THROUGH SUNDAY. A WIDESPREAD HARD FREEZE IS LIKELY ACROSS MUCH OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...AS WELL AS THE WIND SHELTERED VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...THE VENTURA COUNTY COAST AND SANTA MONICA MOUNTAINS. FROST ADVISORIES MAY EVEN BE NEEDED FOR COASTAL AREAS OF LOS ANGELES COUNTIES. THE COMBINATION OF LOW TEMPERATURES AND GUSTY WINDS WILL CREATELOW WIND CHILL VALUES OF BETWEEN 10 BELOW ZERO AND FIVE ABOVE ZERO AT TIMES IN THE MOUNTAINS LATE TONIGHT THROUGH SATURDAY MORNING. DRY BUT COOL OFFSHORE WINDS COULD IMPACT PORTIONS OF THE SOUTHLAND BY EARLY NEXT WEEK...POSSIBLY CREATING YET ANOTHER CRITICAL FIRE WEATHER SITUATION. * FREEZE WATCH.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
In the hours before
Special weather statement, Jan 11, 5:10 PM PST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 510 PM PST THU JAN 11 2007 CAZ034>041-044>047-051>054-059-087-088-122230- ANTELOPE VALLEY-CATALINA ISLAND-CUYAMA VALLEY- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY MOUNTAINS-SANTA BARBARA COUNTY SOUTH COAST- SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA YNEZ VALLEY-VENTURA COUNTY COAST- VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY MOUNTAINS- 510 PM PST THU JAN 11 2007 ...COLD WEATHER SYSTEM WITH VERY LOW SNOW LEVELS LATER TONIGHT INTO FRIDAY EVENING... ...NEAR RECORD COLD WITH WIDESPREAD HARD FREEZE POSSIBLE ACROSS MANY WIND-SHELTERED LOCATIONS LATE FRIDAY NIGHT INTO EARLY SUNDAY MORNING... A VERY COLD UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHERN CALIFORNIA WILL CONTINUE TO DIVE SOUTHWARD ACROSS CALIFORNIA TONIGHT AND FRIDAY. THIS SYSTEM WILL BRING A CHANCE OF INTERMITTENT RAIN AND EVEN SNOW SHOWERS TO LOW ELEVATIONS TONIGHT INTO FRIDAY EVENING AS WELL AS POTENTIALLY RECORD SETTING COLDER AIR INTO THE REGION. WHILE THIS WEATHER SYSTEM IS NOT EXPECTED TO PRODUCE A LOT OF PRECIPITATION...IT WILL LIKELY BRING VERY LOW SNOW LEVELS TO THE REGION. INITIALLY...SNOW LEVELS ARE EXPECTED TO LOWER TO 3000 TO 4000 FEET EARLY THIS EVENING...LOWEST ACROSS NORTHERN MOUNTAIN RANGES...THEN RAPIDLY LOWER TO AROUND 1500 FEET LATE TONIGHT INTO FRIDAY MORNING. WHILE ANY SNOW ACCUMULATION IN THE FOOTHILLS AND ANTELOPE VALLEY IS EXPECTED TO BE MINIMAL...THE MOUNTAINS COULD EXPERIENCE A FEW INCHES OF NEW SNOW WITH THIS VERY COLD AND UNSETTLED WEATHER PATTERN. MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE VERY LOW SNOW LEVELS INCLUDE INTERSTATE 5 FROM THE GRAPEVINE TO SANTA CLARITA...INTERSTATE 14 THROUGH THE SOLEDAD CANYON...HIGHWAY 33 IN VENTURA COUNTY...HIGHWAY 154 THROUGH SANTA BARBARA COUNTY... THE CUESTA GRADE ALONG HIGHWAY 101 IN SAN LUIS OBISPO COUNTY...AND HIGHWAY 2 FROM LA CRESCENTA INTO THE LOWER FOOTHILLS OF THE SAN GABRIEL MOUNTAINS. VERY COLD TEMPERATURES CAN BE EXPECTED ACROSS THE SOUTHLAND FROM TONIGHT THROUGH SATURDAY. DAYTIME HIGH TEMPERATURES EACH DAY ARE EXPECTED TO BE ONLY IN THE MID 40S TO MID 50S ACROSS MOST OF THE VALLEY AREAS...WITH MOUNTAIN AREAS GENERALLY REMAINING IN THE 20S AND 30S. BUT THE BIG STORY WILL BE VERY COLD MINIMUM TEMPERATURES FRIDAY NIGHT THROUGH SUNDAY MORNING...WHERE THERE IS THE POTENTIAL FOR WIDESPREAD SUB-FREEZING TEMPERATURES. AS A RESULT...A FREEZE WATCH HAS BEEN POSTED FOR THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...THE SANTA MONICA MOUNTAINS...AS WELL AS THE COASTAL AREAS OF VENTURA AND SOUTHERN SANTA BARBARA COUNTIES. AREAS UNDER A FREEZE WATCH WILL HAVE THE POTENTIAL FOR HARD FREEZE CONDITIONS IN WIND SHELTERED LOCATIONS...WHERE MINIMUM TEMPERATURES COULD FALL TO 28 DEGREES OR LESS. AS WE DRAW CLOSER TO THE EVENT...A FROST ADVISORY MAY ALSO NEED TO BE ISSUED FOR THE LOS ANGELES COUNTY COAST...WITH SOME AREAS POSSIBLY REACHING THE FREEZING MARK OF 32 DEGREES. FOR MORE INFORMATION ON THE FREEZE WATCH...PLEASE REFER TO THE LATEST LAXNPWLOX PRODUCT. WHILE MUCH OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES ARE EXPECTED TO FALL INTO THE TEENS AND 20S ON FRIDAY NIGHT AND SATURDAY NIGHT...A FREEZE WATCH HAS NOT BEEN INCLUDED FOR THESE AREAS SINCE THEY HAVE ALREADY RECEIVED MULTIPLE FREEZE EPISODES THIS SEASON. RESIDENTS SHOULD BE PREPARED TO TAKE NECESSARY MEASURES TO PROTECT COLD SENSITIVE PLANTS AND ANIMALS. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS MAY ALSO NEED PROTECTION. A FREEZE WATCH MEANS WIDESPREAD LOW TEMPERATURES OF 28 DEGREES OR BELOW ARE POSSIBLE FOR TWO OR MORE CONSECUTIVE HOURS. THESE CONDITIONS COULD KILL CROPS AND OTHER TENDER VEGETATION. PLEASE STAY TUNED TO YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. SIRARD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 9:15 PM PST | Freeze Warning | LOX | Los Angeles | 60 hr |
| Jan 12, 4:03 AM PST | Snow and Blowing Snow Advisory | LOX | 5 hr | |
| Jan 12, 12:10 PM PST | Fire Weather Watch | LOX | Los Angeles | 52 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.